The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A quadratic system with a nonmonotonic period function

Authors: Carmen Chicone and Freddy Dumortier
Journal: Proc. Amer. Math. Soc. 102 (1988), 706-710
MSC: Primary 58F22; Secondary 34C25
MathSciNet review: 929007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a certain $ {c_ * } > 1.4$ and $ c \in \left( {1.4,{c_ * }} \right)$ the quadratic system $ \dot x = - y + xy,\dot y = x + 2{y^2} - c{x^2}$ has a center at the origin surrounded by a one-parameter family of periodic trajectories. We show the period is not a monotone function of the parameter.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F22, 34C25

Retrieve articles in all journals with MSC: 58F22, 34C25

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society